PML and tysabri

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 7/31/2008 5:35 PM (GMT -6)   
I am not posting this to scare anyone -- just to keep you informed. I am concerned since I did have 5 tysabri infusions.  I have read at two other forums that two new cases of PML have been reported in Europe and stock in biogen has dropped significantly.  The press release says that a press conference is being held tomorrow.
Barb/mystery reader
Diagnosed April 2007
Started betaseron --  May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced  severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 7/31/2008 8:47 PM (GMT -6)   
Wow Barb....this is interesting news. Thanks for sharing.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


photogirl1358
Regular Member


Date Joined Apr 2006
Total Posts : 299
   Posted 7/31/2008 9:54 PM (GMT -6)   

Hi Barb

Thanks for sharing this.  I just read the news story on Google after reading your post. 

I'm not sure what to think yet, they do state there is a one in a thousand chance of getting PML, and these new cases still make it way under that, but still not nice to hear when this drug has been such a relief to me.  I sure hope they don't pull it again confused

Shar


Diagnosed with MS April 2006
 
Started Tysabri Nov. 2007


D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 7/31/2008 10:06 PM (GMT -6)   
Well I just googled it cos I didn't have a clue what PML is and it's downright frightening! Good thing it works so fast and definite I know it can't be my problem... but man, that'd be a nightmare.
 
Thanks for the heads up Barb.
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 7/31/2008 10:10 PM (GMT -6)   
Hey Barb,
 
Thanks for the info. Oh Boy, i hope nothing happens and they pull it again. I am starting to feel a little bit better too, that would be a bummer. There is a webinar tomorrow morning at 8:30 and i guess we'll see what they say.
 
Thanks Barb
Lynn
Dx MS December, 2006
Started Tysabri March, 2008
Baclofen/Zanaflex Combo,
Cymbalta and Provigil


D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 8/2/2008 1:30 PM (GMT -6)   
Since this is all new to me, I thought I'd follow up with the info from the MS Society....
 
 
What I got from this is that it's within the norm of expectations with certain circumstances... these two individuals happen to fit the circumstances. Hopefully they will come thru this.
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/2/2008 2:26 PM (GMT -6)   
Actually, that is not quite correct. In the 3 cases in the past the individuals that contacted PML were also on avonex or another dmd at the same time that they were being treated with tysabri. In these 2 current cases, one had been on some type of dmd's in the past and for the other this was his/her first type of treatment. But the drug company has stated repeatedly in the past or on their literature that expect more cases of PMl in the future.

But it also intersting that they say that the one individual is recovering at home as in the past there has been no succesful treatment for individuals with ms who contact pml. From what I have read they have been getting the tysabri out of their systems quickly through a plasma exchange. So that would be wonderful if they are able to figure out how to treat PML's.
Barb/mystery reader
Diagnosed April 2007
Started betaseron --  May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced  severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 8/3/2008 11:47 AM (GMT -6)   
Looks like this is going to be something to monitor closely. Since I'm so new to the whole progression therapy treatments, it baffles me alot. So I'm just listening to all sides and learning what I can.
 
The plasma exchange does seem to make it survivable, which definitely is promising!
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 8:28 PM (GMT -6)
There are a total of 2,883,522 posts in 316,402 threads.
View Active Threads


Who's Online
This forum has 157515 registered members. Please welcome our newest member, j_g.
449 Guest(s), 10 Registered Member(s) are currently online.  Details
DBwithUC, Naples, Pirouette, JoJoLA, clanda, kalabhakusi, InTheShop, ddyss, MistyMountainHop, Larissa Cruz


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer